Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS New Orleans, LA

May 11, 2012

NWS New Orleans, LA issued this small craft advisory at May 11, 2012, 3:42 AM CDT. It took effect at May 11, 2012, 5:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 3:42 AM CDT (08:42 UTC)
In effect from
May 11, 2012, 5:00 AM CDT
Expired
May 11, 2012, 10:06 PM CDT
In force
17 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WHUS74 KLIX 110842
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT FRI MAY 11 2012

...STRONG WINDS TO DEVELOP WEST OF THE MISSISSIPPI DELTA...

.HIGH PRESSURE MOVING TOWARDS THE MID ATLANTIC COAST AND A TROUGH
OF LOW PRESSURE DEVELOPING OVER TEXAS WILL TIGHTEN THE PRESSURE
GRADIENT ACROSS THE REGION TODAY. THIS WILL LEAD TO STRONG EAST
TO EAST-SOUTHEAST WINDS LATER TODAY. WINDS WEST OF THE DELTA WILL
APPROACH 20 KNOTS WITH FREQUENT GUSTS BETWEEN 25 AND 30 KNOTS.
SEAS WILL ALSO BUILD TO 7 FEET IN THE OUTER WATERS. ADVISORY
CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND MAYBE INTO THE
EVENING. IN ADDITION THE STRONG WINDS MAY ALSO EXPAND TO SOME OF
THE COASTAL WATERS EAST OF THE DELTA AND MAY REQUIRE THE ADVISORY
TO BE BOTH EXPANDED IN TIME AND LENGTH.

GMZ550-552-570-572-111645-
/O.NEW.KLIX.SC.Y.0031.120511T1600Z-120512T0000Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
342 AM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS...20 KNOTS WITH FREQUENT GUSTS OF 25 TO 30 KNOTS EXPECTED
  TO BEGIN AROUND 10 AM AND PERSIST THROUGH THE AFTERNOON.

* SEAS...SEAS OF 4 TO 6 FEET WILL BE COMMON WITH SOME WAVES
  POSSIBLY TOPPING OUT AT 7 TO 8 FEET IN THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CAB
4 follow-up statements
914 
WHUS74 KLIX 110856
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 AM CDT FRI MAY 11 2012

...STRONG WINDS TO DEVELOP WEST OF THE MISSISSIPPI DELTA...

.HIGH PRESSURE MOVING TOWARDS THE MID ATLANTIC COAST AND A TROUGH
OF LOW PRESSURE DEVELOPING OVER TEXAS WILL TIGHTEN THE PRESSURE
GRADIENT ACROSS THE REGION TODAY. THIS IS QUICKLY LEADING TO
STRONG EAST TO EAST-SOUTHEAST WINDS. WINDS WEST OF THE DELTA WILL
CONTINUE TO APPROACH 20 KNOTS SUSTAINED WITH FREQUENT GUSTS
BETWEEN 25 AND 30 KNOTS. SEAS WILL ALSO BUILD TO 7 FEET IN THE
OUTER WATERS. ADVISORY CONDITIONS WILL PERSIST THROUGH THE
DAY AND MAYBE INTO THE EVENING. THE ADVISORY MAY NEED TO BE
EXPANDED IF THE STRONGER WINDS CAN DEVELOP EAST OF THE DELTA.

GMZ550-552-570-572-111700-
/O.EXT.KLIX.SC.Y.0031.120511T1000Z-120512T0000Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
356 AM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...20 KNOTS WITH FREQUENT GUSTS OF 25 TO 30 KNOTS 
  EXPECTED TO BEGIN AROUND 10 AM AND PERSIST THROUGH THE 
  AFTERNOON. 

* SEAS...SEAS OF 4 TO 6 FEET WILL BE COMMON WITH SOME WAVES 
  POSSIBLY TOPPING OUT AT 7 TO 8 FEET IN THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


CAB
620 
WHUS74 KLIX 111544
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 AM CDT FRI MAY 11 2012

...STRONG WINDS OCCURRING WEST OF THE MISSISSIPPI DELTA...

.HIGH PRESSURE MOVING TOWARDS THE MID ATLANTIC COAST AND A TROUGH
OF LOW PRESSURE DEVELOPING OVER TEXAS WILL TIGHTEN THE PRESSURE
GRADIENT ACROSS THE REGION TODAY. THIS IS QUICKLY LEADING TO
STRONG EAST TO EAST-SOUTHEAST WINDS. WINDS WEST OF THE DELTA WILL
CONTINUE TO APPROACH 20 KNOTS SUSTAINED WITH FREQUENT GUSTS
BETWEEN 25 AND 30 KNOTS. SEAS WILL ALSO BUILD TO 7 FEET IN THE
OUTER WATERS. ADVISORY CONDITIONS WILL PERSIST INTO THE EVENING.
THE ADVISORY MAY NEED TO BE EXPANDED IF THE STRONGER WINDS CAN
DEVELOP EAST OF THE DELTA.

GMZ550-552-570-572-112345-
/O.EXT.KLIX.SC.Y.0031.000000T0000Z-120512T0600Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
1044 AM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WINDS...EAST TO SOUTHEAST 20 KNOTS WITH FREQUENT GUSTS OF 25 TO
  30 KNOTS EXPECTED THROUGH 1 AM TONIGHT.

* SEAS...SEAS OF 4 TO 6 FEET WILL BE COMMON WITH SOME WAVES 
  POSSIBLY TOPPING OUT AT 7 TO 8 FEET IN THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22/TD
101 
WHUS74 KLIX 112048
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT FRI MAY 11 2012

...STRONG WINDS OCCURRING WEST OF THE MISSISSIPPI DELTA...

.HIGH PRESSURE MOVING TOWARDS THE MID ATLANTIC COAST AND A TROUGH
OF LOW PRESSURE DEVELOPING OVER TEXAS WILL CONTINUE TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE REGION THIS EVENING. WINDS WEST OF THE
DELTA HAVE BEEN NEAR 20 KNOTS SUSTAINED THROUGHOUT THE AFTERNOON
WITH SOME HIGHER GUSTS...AND THAT IS EXPECTED TO CONTINUE INTO THE
EVENING AND TROUGH LATE TONIGHT.

GMZ550-552-570-572-120500-
/O.CON.KLIX.SC.Y.0031.000000T0000Z-120512T0600Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
348 PM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...SOUTHEAST AT 20 KNOTS WITH FREQUENT GUSTS OF 25 TO 30
  KNOTS EXPECTED THROUGH 1 AM TONIGHT.

* SEAS...SEAS OF 4 TO 5 FEET WILL BE COMMON WITH SOME WAVES
  POSSIBLY TOPPING OUT AT 6 FEET IN THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
836 
WHUS74 KLIX 120306
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1006 PM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY CANCELLED...


GMZ550-552-570-572-120415-
/O.CAN.KLIX.SC.Y.0031.000000T0000Z-120512T0600Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
1006 PM CDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WINDS AND SEAS HAVE DIMINISHED. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at May 10, 11:35 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 10, 11:35 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CDT THU MAY 10 2012

.AVIATION...
VFR CONDITIONS WILL GENERALLY PREVAIL TONIGHT AND THROUGH THE DAY
FRIDAY...ALTHOUGH THERE MAY BE SOME PATCHY FOG AT A FEW SITES
EARLY FRIDAY MORNING. RAIN CHANCES WILL BE ON THE INCREASE LATE
FRIDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA. 11

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT THU MAY 10 2012/

UPDATE...
UPDATED FORECAST TO REFLECT CURRENT CONDITIONS. HAVE INCREASED SKY
COVER DUE TO ANVIL DEBRIS FROM CONVECTION OVER SOUTH TEXAS. ALSO
BUMPED UP DEWPOINTS AND TEMPERATURES OVERNIGHT. OTHER FORECAST
ELEMENTS ARE CURRENTLY ON TRACK.

PREV DISCUSSION... /ISSUED 804 PM CDT THU MAY 10 2012/

SOUNDING DISCUSSION...
THERE WERE NO PROBLEMS WITH THE SOUNDING THIS EVENING.
OVERALL...THE SOUNDING INDICATED A DRY AND STABLE ATMOSPHERE. A
STRONG INVERSION WAS PRESENT AROUND 800 MB. A VERY SHALLOW REGION
OF HIGHER MOISTURE WAS INDICATED JUST BELOW 8H. 11

PREV DISCUSSION... /ISSUED 405 PM CDT THU MAY 10 2012/

SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A 1017MB HIGH OVER GREAT LAKES
REGION WITH AN ASSOCIATED RIDGE AXIS SOUTHWEST TO THE NORTHWEST
GULF OF MEXICO. IN ADDITION...A 997MB LOW WAS NOTED OVER NEBRASKA
AND AN INVERTED TROUGH OVER WEST TEXAS TO THE BIG BEND OF TEXAS.
UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY SHOWED A VIGOROUS LOW
OVER THE BIG BEND OF TEXAS AND THE RIDGE AXIS FROM THE NORTHWEST
GULF TO THE CENTRAL PLAINS. INITIAL 5H TEMPS WERE -16C NEAR THE
ASSOCIATED LOW AND -12C OVER THE FORECAST AREA. PRECIPITABLE WATER
PLOTS SHOWED LESS THAN 1 INCH EAST OF CENTRAL TEXAS AND VALUE OF
1.5 INCHES AT DEL RIO...TEXAS...EAST OF THE UPPER LEVEL LOW.

DISCUSSION...
SURFACE HIGH NEAR THE GREAT LAKES WILL TRACK EAST TO THE MID
ATLANTIC STATES LATE FRIDAY. AT THE SAME TIME...AN INVERTED TROUGH
WILL SLOWLY DEVELOP OVER WEST GULF. THIS WILL ALLOW WINDS TO
BECOME EAST SOUTHEAST SATURDAY MORNING. BY SATURDAY...GFS AND
ECMWF ARE NOW DEVELOPING A LOW OVER SOUTHWEST LOUISIANA AND NAM
OVER HAS A WEAK LOW OVER UPPER TEXAS COAST. ALL SOLUTIONS HAVE THE
WIND DIRECTION SOUTHEAST TO SOUTH BY SATURDAY AFTERNOON.

ALOFT...ISOTACH ANALYSIS SHOWED AN 80 KNOT JET MAX AT THE BASE OF
THE LOW SLOWLY SHIFTING TO THE FRONT OF THE LOW/TROUGH AXIS BY
MIDDAY FRIDAY. THIS WILL CREATE A DIVERGENCE OVER EAST TEXAS
FRIDAY MORNING. THIS PATTERN WILL SHIFT EAST OVER THE FORECAST
AREA LATE FRIDAY THROUGH SATURDAY EVENING. PRECIPITABLE WATER
VALUES WILL UP TO 1.8 TO 2 INCHES OVER THE FORECAST AREA BY MIDDAY
SATURDAY. DRY AIR MASS IN PLACE WILL MOISTEN FROM THE TOP DOWN
WITH THE APPROACHING SYSTEM. THIS MAY DELAY SURFACE BASE
CONVECTION UNTIL EARLY SATURDAY. HOWEVER...WILL INSERT RAIN
CHANCES INTO THE FORECAST FOR FRIDAY AFTERNOON.

LATE SPRING STORM WILL YIELD WEAK STEERING WINDS AND SLOW MOVING
STORMS. WHILE THERE IS A LARGE FIELD OF DIVERGENCE...SURFACE FOCUS
IS NOT CLEAR. RAINFALL MAX MAY OCCUR ALONG THE COAST FROM UPPER
TEXAS TO ALABAMA. HOWEVER...WIDESPREAD RAINS WITH GENEROUS AMOUNTS
FROM 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS FROM FRIDAY NIGHT
THROUGH SUNDAY EARLY. UPPER LEVEL LOW WILL LIFT AND OPEN SATURDAY
NIGHT WITH RELATIVE DRY AIR MOVING IN FROM THE WEST. PRECIPITABLE
WATER VALUE WILL LOWER TO 1.4 TO 1.6 INCHES AFTER BY SUNDAY
AFTERNOON AND REMAIN AT THESE LEVELS THROUGH NEXT WEDNESDAY. THE MAIN UPPER
LEVEL TROUGH WILL REMAIN POSITIVELY TILTED ACROSS THE CENTRAL
CONUS SLOWLY PRESSING SOUTH THROUGH NEXT WEEK. THUS WILL KEEP RAIN
CHANCE IN THE FORECAST THROUGH THE PERIOD.

MARINE...
HIGH PRESSURE OVER THE GREAT LAKES WILL SLOWLY SHIFT EAST THROUGH
SUNDAY. MEANWHILE...TROUGH/LOW WILL DEVELOP OVER THE NORTHWEST
GULF SATURDAY MORNING. THESE FEATURES WILL ALLOW WINDS TO BECOME
EAST TONIGHT THROUGH EARLY FRIDAY...THEN SOUTHEAST FRIDAY NIGHT
THROUGH SATURDAY. WINDS COULD PICK UP TO 20 BY MIDDAY SAT WITH
SEAS OF 7 FT POSSIBLE WELL OFFSHORE. IN ADDITION TO THE HAZARDOUS WINDS
AND SEAS THIS WEEKEND THERE WILL BE WIDESPREAD SHRA/TSRA ACROSS
THE COASTAL WATERS...ESPECIALLY ON SAT.

AVIATION...
VFR CONDITIONS EXPECTED OVERNIGHT AND EARLY FRIDAY BEFORE
DETERIORATING CONDITIONS ONSET GENERALLY AFTER 11/18Z WITH
DEVELOPING WARM FRONT IN GULF OF MEXICO TO MOVE NORTHWARD.
CEILINGS SHOULD LOWER PROGRESSIVELY 18Z AND BEYOND AND RAINFALL TO
BECOME MORE WIDESPREAD HEADING INTO LATE FRIDAY AND SATURDAY FROM
WEST TO EAST INDUCING MVFR CEILINGS/VSBY GENERALLY AFTER 00Z. 24/RR

DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...ASSESSING HEAVY RAIN/FLOOD POTENTIAL FOR FRI/SAT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  82  62  79 /   0  30  50  80
BTR  63  83  64  82 /   0  40  50  80
ASD  61  81  64  80 /   0  30  50  80
MSY  67  83  68  82 /   0  40  50  80
GPT  62  80  65  80 /   0  20  40  80
PQL  63  81  63  80 /   0  20  40  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 10, 5:47 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
547 PM CDT THU MAY 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-112300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
547 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE AREA BEGINNING
LATE FRIDAY AND CONTINUING INTO SUNDAY. HEAVY RAINFALL WILL BE
THE PRIMARY THREAT FROM THIS SYSTEM...WITH THE HEAVIEST RAINS
EXPECTED ON SATURDAY. THE HEAVY RAINFALL COULD RESULT IN
LOCALIZED FLOODING ISSUES...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS. A FEW STRONG THUNDERSTORMS MAY ALSO DEVELOP FRIDAY
NIGHT INTO SATURDAY. THESE STORMS COULD PRODUCE FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS.

SCATTERED LATE MORNING AND AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE MONDAY THROUGH WEDNESDAY. THESE THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY DUE TO THE HEAVY
RAINFALL AND FLOODING THREAT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:08 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more39 hr
May 11, 10:08 AM CDTSpecial Marine WarningLIX2 hr
May 11, 12:07 PM CDTSpecial Marine WarningLIX2 hr
May 11, 1:56 PM CDTSpecial Marine WarningLIX64 min

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.